# SDR 2005FA0000316

- Difficulty date: September 27, 2004
- Submitted: March 14, 2005
- Operation: General aviation
- Aircraft: N407MH
- Make and model: Bell 407
- Aircraft serial: 53100
- Aircraft time: 1,759 hours
- Engine: Allsn 250C47B
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Skid
- Part number: 206020110103
- Condition: Fractured
- Location: Vertical Fin
- Part time: 4,517 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PRE-FLIGHT INSPECTION, FOUND TAIL SKID LOOSE IN VERTICAL FIN.  UPON CLOSER EXAMINATION, TAIL SKID PULLED OUT FROM FIN ASSEMBLY.  THE TAIL SKID HAD CRACKED COMPLETELY AROUND AND THROUGH AT THE ATTACHMENT BOLT HOLE.  BY APPEARANCE OF THE BROKEN ENDS OF THE TUBE, THIS CRACK PROPAGATION WAS SLOW.  NO OTHER DAMAGE, OR DEFORMATION OF TAIL SKID NOTED DURING REPLACEMENT OF THE NEW TAIL SKID.  HISTORY, AC WAS INVOLVED IN A HARD LANDING/ TAIL ROTOR SUDDEN STOPPAGE.(K)
